Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Tallahassee, FL

March 16, 2000Franklin County, Gulf County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 16, 2000, 12:33 PM EST for Franklin County, Gulf County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2000, 12:33 PM EST (17:33 UTC)
Expired
Mar 16, 2000, 1:15 PM EST
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

Counties Franklin County, FL, Gulf County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 9:15 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 161735
SVRTLH
FLC037-045-161815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1133 AM CST THU MAR 16 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRANKLIN COUNTY IN FLORIDA
  GULF COUNTY IN FLORIDA

* UNTIL 1215 PM CST(115 PM EST)

* AT 1133 AM CST(1233 PM EST) NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE    
  EXTENDING FROM 11 MILES EAST OF CALLAWAY TO 34 MILES SOUTHEAST OF  
  CALLAWAY..MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 1215 PM CST(115
  PM EST)...

  ST JOE BEACH...BEACON HILL
  OVERSTREET
  PORT ST. JOE...WARD RIDGE
  NILES...EARLY
  WHITE CITY
  ODENA

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. REMEMBER...SEVER 
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH 
LITTLE TO NO ADVANCE WARNING.



WOOL
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 9:33 AM EST, 3 hours earlier.

Area forecast discussion, Mar 16, 9:33 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EST THU MAR 16 2000

NUMEROUS STORMS OVER PANHANDLE COASTAL WATERS CURRENTLY HEADING FOR
SHORE. HAVE UPDATED ZONES AND COASTAL WATERS FORECAST TO REFLECT
TOR 94. ZONES SEEM TO BE ON TRACK...BUT WILL MONITOR RADARS AND MAY
HAVE TO INCREASE POPS IN SOME AREAS AS SYSTEM EVOLVES.

TLH...
AL...TOR 94.
GA...TOR 94 PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GA.
FL...TOR 94 FOR ALL OF PANHANDLE ZONES AND PORTIONS OF BIG BEND
     ZONES.
     SMW FOR GMZ750-770 UNTIL 17Z.
     SCA GMZ750-755-770-775 TODAY.

MOLLERE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:32 AM ESTSevere Thunderstorm WarningTAEBay58 min
Mar 16, 11:32 AM ESTSevere Thunderstorm WarningTAEGulf58 min
Mar 16, 12:01 PM ESTTornado WarningTAEGulf29 min
Mar 16, 12:01 PM ESTTornado WarningTAEBay29 min
Mar 16, 1:17 PM ESTSevere Thunderstorm WarningTAELeon, Liberty, Wakulla43 min
Mar 16, 1:17 PM ESTSevere Thunderstorm WarningTAEGadsden43 min
Mar 16, 1:54 PM ESTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla51 min
Mar 16, 1:54 PM ESTSevere Thunderstorm WarningTAEFranklin51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.